MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ulcer (2274); Obstruction/Occlusion (2422); Vascular Dissection (3160); Arteriosclerosis/ Atherosclerosis (4437)
Date of Event 02/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier- (b)(6).A2: patient age at time of enrollment- 70 years old.
 
Event or Problem Description
Elegance clinical trial: it was reported that restenosis occurred, requiring treatment with additional devices.The subject underwent treatment with the ranger drug coated balloons and eluvia drug eluting stents on (b)(6) 2022 as a part of the elegance clinical trial.The target lesion was in the left proximal superficial femoral artery, left mid superficial femoral artery, left distal superficial femoral artery, left proximal popliteal artery extending up to left mid popliteal artery with 7 mm proximal reference vessel diameter and 5.5 mm distal reference vessel diameter with lesion length of 410 mm and 100% stenosis and was classified as tasc ii d lesion.Prior to target lesion treatment with study device, pre-dilation was performed using 4 mm x 220 mm coyote pta balloon and 6 mm x 220 mm sterling pta balloon followed by atherectomy using 2.3 mm catheter balloon turbo power atherectomy device.Treatment of target lesion was performed by dilation using 6 mm x 200 mm and 6 mm x 100 mm ranger drug-coated balloons study devices followed by the placement of two 6 mm x 80 mm eluvia drug eluting stents study devices.Following post treatment, dilation was performed by using 7 mm x 150 mm non-boston scientific pta balloon, and the final residual stenosis was noted to be 5%.On (b)(6) 2022, podiatry was consulted and recommended no urgent intervention required at the given time.On (b)(6) 2022, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2024, the subject was noted with symptoms of severe claudication on the left leg.On (b)(6) 2024, the subject was presented to the hospital for peripheral angiogram with possible intervention.Subject complained that left leg feels like dead limb and subject require assistance for walking after 10 steps.Subject was noted to have coldness in the left leg and has developed non healing toe ulcer on the 4th toe.Of note, on (b)(6) 2024 subject was started on keflex 500 mg for her toe wound.On the same day, assessment performed revealed rutherford classification to be category 5 and fontaine classification to be category 4.On (b)(6) 2024, angiogram performed revealed heavily calcified subtotal occlusion on left ostial superficial femoral artery.On (b)(6) 2024, 714 days post index procedure, the subtotal occlusion noted in the left common femoral artery and left superficial femoral artery was treated by pre-dilation using 3 mm x 40 mm coyote balloon followed by intravascular lithotripsy using 7 mm x 60 mm non-boston scientific lithotripsy balloon.Subsequently, dilation was performed using 7 mm x 2 mm peripheral cutting balloon and 7 mm x 40 mm ranger drug coated balloon.Post treatment, the final residual stenosis was noted to be 10%.Completion angiogram performed revealed excellent angiographic result with no dissection nor sfa stenosis.On the same day, the event was considered to be resolved and the subject was discharged from the hospital on aspirin and clopidogrel.
 
Additional Manufacturer Narrative
A2: patient age at time of enrollment- 70 years old.B5: updated based on additional information.
 
Event or Problem Description
It was reported that restenosis occurred, requiring treatment with additional devices.The subject underwent treatment with the ranger drug coated balloons and eluvia drug eluting stents on (b)(6) 2022 as a part of the clinical trial.The target lesion was in the left proximal superficial femoral artery, left mid superficial femoral artery, left distal superficial femoral artery, left proximal popliteal artery extending up to left mid popliteal artery with 7 mm proximal reference vessel diameter and 5.5 mm distal reference vessel diameter with lesion length of 410 mm and 100% stenosis and was classified as tasc ii d lesion.Prior to target lesion treatment with study device, pre-dilation was performed using 4 mm x 220 mm coyote pta balloon and 6 mm x 220 mm sterling pta balloon followed by atherectomy using 2.3 mm catheter balloon turbo power atherectomy device.Treatment of target lesion was performed by dilation using 6 mm x 200 mm and 6 mm x 100 mm ranger drug-coated balloons study devices followed by the placement of two 6 mm x 80 mm eluvia drug eluting stents study devices.Following post treatment, dilation was performed by using 7 mm x 150 mm non-boston scientific pta balloon, and the final residual stenosis was noted to be 5%.On (b)(6) 2022, podiatry was consulted and recommended no urgent intervention required at the given time.On (b)(6) 2022, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2024, the subject was noted with symptoms of severe claudication on the left leg.On (b)(6) 2024, the subject was presented to the hospital for peripheral angiogram with possible intervention.Subject complained that left leg feels like dead limb and subject require assistance for walking after 10 steps.Subject was noted to have coldness in the left leg and has developed non-healing toe ulcer on the 4th toe.Of note, on (b)(6) 2024 subject was started on keflex 500 mg for her toe wound.On the same day, assessment performed revealed rutherford classification to be category 5 and fontaine classification to be category 4.On (b)(6) 2024, angiogram performed revealed heavily calcified subtotal occlusion on left ostial superficial femoral artery.On (b)(6) 2024, 714 days post index procedure, the subtotal occlusion noted in the left common femoral artery and left superficial femoral artery was treated by pre-dilation using 3 mm x 40 mm coyote balloon followed by intravascular lithotripsy using 7 mm x 60 mm non-boston scientific lithotripsy balloon.Subsequently, dilation was performed using 7 mm x 2 mm peripheral cutting balloon and 7 mm x 40 mm ranger drug coated balloon.Post treatment, the final residual stenosis was noted to be 10%.Completion angiogram performed revealed excellent angiographic result with no dissection nor sfa stenosis.On the same day, the event was considered to be resolved and the subject was discharged from the hospital on aspirin and clopidogrel.It was further reported that on the day of intervention, the left distal popliteal artery was not treated by any of the study devices.Furthermore, during the index procedure, dissection complication of grade d was noted in target lesion due to subintimal wiring which was treated by placement of bailout stent and the complication was resolved.

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19105732
Report Number2124215-2024-18274
Device Sequence Number7344164
Product Code NIU
UDI-Device Identifier08714729876595
UDI-Public08714729876595
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0026951624
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite